North Carolina, 2011Damaging Winds in North Carolina, July 5, 2011
July 5, 2011 · NWS ILM · 2 events in 1 county or zone
Isolated strong to severe thunderstorms developed along the seabreeze by mid-afternoon. The convection became more widespread through the evening as the seabreeze moved well inland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed along the seabreeze by mid-afternoon. The convection became more widespread through the evening as the seabreeze moved well inland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 5, 5:09 PM EST, 31 minutes earlier.
Area forecast discussion, Jul 5, 5:09 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
609 PM EDT TUE JUL 5 2011
.SYNOPSIS...
HIGH PRESSURE WILL RIDGE IN FROM THE ATLANTIC BRINGING NEAR NORMAL
SUMMER TIME CONDITIONS THROUGH THE END OF THE WEEK. A WEAK COLD FRONT
WILL SLOWLY MOVE INTO THE AREA THIS WEEKEND AND DISSIPATE OVER THE
REGION...BUT THIS WILL INCREASE THE PROBABILITIES OF PRECIPITATION.
HIGH PRESSURE BUILDS BACK INTO THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 6 PM TUESDAY...WILL SEND A QUICK UPDATE TO REMOVE EVENING POPS
FROM THE AREAS EAST OF THE SEA BREEZE. CONVECTION INITITATION FOR
THE REMAINDER OF THE EVENING IS EXPECTED TO REMAIN ALONG AND WEST OF
THIS BOUNDARY.
SLOW STORM MOTION...COMBINED WITH WEAK MID-LEVEL LAPSE RATES AND
UNIMPRESSIVE DOWNDRAFT CAPES MAY RESULT IN DRIFTING PULSE TYPE
STORMS...WITH GUSTY WINDS AND CLOUD TO GROUND LIGHTNING THE PRIMARY
THREATS. THE DOWNDRAFTS HOWEVER WILL BE CAPABLE OF GENERATING NEW
CONVECTION ON THE PERIMETER OF THE DOWNBURSTS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...BERMUDA HIGH PRESSURE WILL CONTINUE ITS GRIP
ON THE AREA. PRECIPTABLE WATER VALUES WILL REACH OF OVER 2 INCHES
OVER THE INLAND AREAS WITH A SLIGHTLY LOWER TOTAL ALONG THE
COAST.
DIURNAL CONVECTION IS EXPECTED WITH THE ONLY SIGNIFICANT LIFT
BEING SEEN FROM MESOSCALE BOUNDARIES OF THE SEA BREEZE AND ANY
ONGOING CONVECTION. LAPSE RATES FROM 700 MB TO THE SURFACE APPEAR
TO BE MORE UNSTABLE ON WEDNESDAY AND THURSDAY COMPARED TO TODAY SO
WE MAY ANTICIPATE STRONGER STORMS WEDNESDAY AND THURSDAY AFTERNOONS.
WITH 10 TO 15 KNOTS OF UNIDIRECTIONAL SOUTHWEST FLOW...IT APPEARS
THAT HEAVY DOWNPOURS COULD BE POSSIBLE EACH DAY.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 3 PM TUESDAY...PERIOD WILL START WITH LARGE RIDGE IN THE
WESTERN UNITED STATES AND A TROUGH IN THE EAST. BERMUDA RIDGE WILL
SLOWLY LOSE ITS GRIP ON THE AREA AS WE APPROACH THE WEEKEND. A
FRONTAL BOUNDARY WILL BE DRAPED N OF THE AREA AT THE START OF THE
PERIOD. THIS FRONT WILL STRUGGLE TO REACH THE FORECAST AREA SAT-
SUN AS WEAK WAVES OF LOW PRESSURE...MOVING ALONG THE
BOUNDARY...PROVIDE SUCCESSIVE SOUTHWARD NUDGES. PROXIMITY OF THIS
BOUNDARY WILL INCREASE THE PROSPECTS FOR SHOWERS AND THUNDERSTORMS
OVER THE WEEKEND. AT THIS TIME WILL CARRY HIGHEST POPS ON
SAT...BUT TIMING COULD CHANGE. EARLY NEXT WEEK...RIDGE OF HIGH
PRESSURE TO WEST AND BERMUDA RIDGE ARE EXPECTED TO MELD INTO ONE
LARGE AREA OF HIGH PRESSURE THAT WILL COVER MOST OF THE SOUTHERN
TWO-THIRDS OF THE COUNTRY. RISING HEIGHTS SHOULD LEAD TO LESSER
CHANCES OF RAINFALL AS COMPARED TO PREVIOUS DAYS...DIMINISHED
CLOUD COVER AND HIGHER TEMPS.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS 18Z...AS TEMPERATURES
REACH THE LOW TO MID 90S...AND WITH PRECIPTABLE WATER AROUND 1.8
INCHES...EXPECT SCATTERED CONVECTION TO FIRE ACROSS THE. COVERAGE
MAY BE BEST INLAND BY LATE AFTERNOON...BUT CONFIDENCE IS ONLY
MODERATE. OVERNIGHT...A CHANCE FOR STRATUS...BUT HAVE LEFT IT OUT
AT THIS TIME DUE TO THE UNCERTAINTY. MAINLY WAITING TO SEE WHO
GETS HEAVY RAIN AS THIS MAY BE THE FOCUS FOR ANY STRATUS.
WEDNESDAY...SCATTERED CONVECTION IS EXPECTED TO REDEVELOP BY MID
AFTERNOON. CONTINUED SOUTH SOUTHWEST FLOW.
EXTENDED OUTLOOK...SHOWERS AND THUNDERSTORMS POSSIBLE EACH
DAY...MAINLY IN THE AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.
&&
.MARINE...
NEAR TERM /THROUGH TUESDAY NIGHT/...
AS OF 3 PM TUESDAY...THE LONG PERIOD SWELL PERIODS SHOWING UP IN
SPECTRAL PLOTS APPARENTLY ARE DERIVED FROM A SOUTH ATLANTIC WINTER
STORM AROUND 9 DAYS AGO OFF THE WEST COAST OF SOUTH AFRICA. THIS
IS REALLY ALMOST A NON-FACTOR SINCE THE ENERGY IS NOW ABOUT A 1/2
FOOT IN AMPLITUDE...BUT IT DID PEAK TO AROUND A FOOT LAST NIGHT.
OTHERWISE THE BULK OF WAVE ENERGY WILL BE TIED TO SOUTH TO NORTH
MOVING WIND-WAVES WITH 4-5 SECOND INTERVALS THROUGH MUCH OF THE NEAR
TERM PERIOD. SEAS GENERALLY AROUND 3 FEET TOTAL. GIVEN A STORM
MOTION TO THE EAST...IT IS POSSIBLE A FEW STORMS COULD REACH THE
NEAR SHORE WATERS. LOOK FOR LESS NOCTURNAL WIND TONIGHT COMPARED
TO LAST NIGHT AS THE LOW LEVEL JET IS LESS INTENSE.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 PM TUESDAY...BERMUDA HIGH WILL CONTINUE TO PRODUCE
SOUTHWEST WINDS OF 10 TO 15 KNOTS OVER THE WATERS WITH THE
AFTERNOON RESULTANT SEA BREEZE VEERING THE WINDS TO THE SOUTH OVER
THE COASTAL WATERS WITHIN 10 TO 15 MILES OF SHORE. SEAS ARE EXPECTED
TO RANGE FROM 2 TO 4 FEET THROUGHOUT THE PERIOD.
LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 PM TUESDAY...WINDS WILL REMAIN FROM THE SW THROUGH THE
PERIOD. STRONGEST WINDS THIS PERIOD WILL BE AHEAD OF APPROACHING
FRONT FRI NIGHT AND SAT. NOCTURNAL JET WILL BE A CONTRIBUTING
FACTOR TO KEEPING WINDS ELEVATED FRI NIGHT. WEAK FRONT MAY REACH
THE WATERS SAT NIGHT- SUN...BEFORE BECOMING ILL- DEFINED. SE SWELL
WILL BE MOST EVIDENT AT START OF PERIOD WITH A PERIOD OF 9
SECONDS. THIS SWELL WILL SLOWLY DIMINISH AS WE PROGRESS THROUGH
THE LONG TERM PERIOD. AT THIS TIME...WILL KEEP CONDITIONS BELOW
SMALL CRAFT SHOULD EXERCISE CAUTION CRITERIA THROUGH THE PERIOD.
&&
.FIRE WEATHER...
AS OF 3 PM TUESDAY...SIMMONS ROAD FIRE NOT BURNING AS HOT THANKS IN
PART TO 0.4 INCHES OF RAIN NORTH PORTIONS OF THE FIRE...AND ABOUT A
TENTH ACROSS THE REMAINDER OF THE FIRE. HORNET FIRE IN HORRY COUNTY
APPARENTLY IS MOSTLY CONTAINED. JUNIPER ROADS FIRE WILL REMAIN A
SOURCE FOR RENEWED CONVECTION AND PYRO-CUMULUS FORMATION WITH
A SIGNIFICANT PLUME STILL EMANATING FROM THE FIRE. NOCTURNAL
LOW-LEVEL JET NOT QUITE AS STRONG AS RECENTLY...BUT WE COULD STILL
SEE 25 MPH WINDS AS LOW AS 1000 FEET FROM MIDNIGHT TO 800 AM...SO A
BIT OF A GUST POTENTIAL REMAINS LATE TONIGHT DOWNSTREAM OR NORTH
PORTIONS OF THE FIRES.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...CRM
SHORT TERM...HAWKINS
LONG TERM...RJD
AVIATION...DL
FIRE...MJC
Hazardous weather outlook, Jul 5, 2:49 PM EST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
349 PM EDT TUE JUL 5 2011
NCZ096-062000-
BLADEN-
349 PM EDT TUE JUL 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SMOKE FROM THE SIMMONS ROAD FIRE COULD LOWER THE AIR QUALITY
AND VISIBILITY DOWNWIND FROM THIS FIRE. PAY ATTENTION TO CHANGING
WIND DIRECTIONS.
SLOW MOVING THUNDERSTORM ACTIVITY THIS AFTERNOON AND NIGHT WILL
HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE SUSCEPTIBLE AND VULNERABLE LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ105-106-062000-
INLAND PENDER-COASTAL PENDER-
349 PM EDT TUE JUL 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE AIR QUALITY MAY BECOME UNHEALTHY AT TIMES DUE TO THE SMOKE
FROM THE FIRE BURNING IN THE HOLLY SHELTER GAME LAND. A CODE RED
AIR QUALITY ACTION DAY FOR FINE PARTICULATES FROM THIS FIRE IS IN
EFFECT FOR THIS AREA.
IN ADDITION...REDUCED VISIBILITY DOWNWIND FROM THIS FIRE CAN BE
EXPECTED. PAY CLOSE ATTENTION TO CHANGING WIND DIRECTIONS.
ESPECIALLY THE DAILY SEA BREEZE AS IT PROGRESSES INLAND.
SLOW MOVING THUNDERSTORM ACTIVITY THIS AFTERNOON AND NIGHT WILL
HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE SUSCEPTIBLE AND VULNERABLE LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ053-054-062000-
INLAND HORRY-COASTAL HORRY-
349 PM EDT TUE JUL 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SMOKE FROM THE HORNET WILDFIRE COULD LESSEN THE AIR QUALITY
AND VISIBILITY DOWNWIND FROM THIS FIRE. PAY ATTENTION TO CHANGING
WIND DIRECTIONS SUCH AS THE INLAND MOVEMENT OF THE SEA BREEZE.
SLOW MOVING THUNDERSTORM ACTIVITY THIS AFTERNOON AND NIGHT WILL
HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE SUSCEPTIBLE AND VULNERABLE LOCATIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-099-107-109-SCZ017-023-024-032-033-039-055-062000-
ROBESON-COLUMBUS-INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND GEORGETOWN-
349 PM EDT TUE JUL 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SLOW MOVING THUNDERSTORM ACTIVITY THIS AFTERNOON AND NIGHT WILL
HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE SUSCEPTIBLE AND VULNERABLE LOCATIONS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ108-110-SCZ056-062000-
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL GEORGETOWN-
349 PM EDT TUE JUL 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SLOW MOVING THUNDERSTORM ACTIVITY THIS AFTERNOON AND NIGHT WILL
HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT
PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING...
ESPECIALLY ACROSS THOSE SUSCEPTIBLE AND VULNERABLE LOCATIONS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ250-252-254-256-062000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
349 PM EDT TUE JUL 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
FOR THE WATERS FROM SURF CITY TO CAPE FEAR...VISIBILITY MAY BE
REDUCED AT TIMES FROM HAZE OR SMOKE THAT HAS ITS ORIGINS FROM THE
FIRE BURNING ON THE HOLLY SHELTER GAMELAND.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 2:27 PM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EDT TUE JUL 5 2011
NCZ099-105-107-109-052030-
COLUMBUS-INLAND BRUNSWICK-INLAND PENDER-INLAND NEW HANOVER-
327 PM EDT TUE JUL 5 2011
...A STRONG THUNDERSTORM NEAR RIEGELWOOD...
AT 325 PM EDT...A STRONG THUNDERSTORM WAS...NEAR RIEGELWOOD...
MOVING NORTHEAST AT 5 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THIS STORM INCLUDE...
BATARORA...DELCO...FREEMAN...PHOENIX...POINT CASWELL...
RIEGELWOOD...ROOKS...THE BOROUGH AND SANDY CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3415 7828 3429 7841 3438 7831 3440 7826
3446 7818 3447 7818 3448 7820 3452 7815
3430 7795
RJDSpecial weather statement, Jul 5, 2:30 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
330 PM EDT TUE JUL 5 2011
SCZ055-056-052030-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
330 PM EDT TUE JUL 5 2011
...A STRONG THUNDERSTORM NEAR GRAVES IN GEORGETOWN COUNTY...
AT 329 PM EDT...A STRONG THUNDERSTORM WAS...7 MILES NORTHWEST OF
GEORGETOWN...MOVING NORTHEAST AT 10 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THIS STRONG STORM INCLUDE...
GEORGETOWN...GRAVES...JACKSON...LITCHFIELD BEACH...
OATLAND...PLANTERSVILLE AND PAWLEY'S ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3345 7954 3364 7917 3348 7908 3340 7913
3337 7914 3334 7923 3334 7926 3336 7926
3328 7936
RJDSpecial weather statement, Jul 5, 3:36 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
436 PM EDT TUE JUL 5 2011
NCZ099-052130-
COLUMBUS-
436 PM EDT TUE JUL 5 2011
...A STRONG THUNDERSTORM NEAR RIEGELWOOD...
AT 435 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES WEST OF FREEMAN
IN NORTHEASTERN COLUMBUS COUNTY...MOVING NORTHEAST AT 5 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. TORRENTIAL
DOWNPOURS WILL BRING RAINFALL AMOUNTS TO 2 INCHES.
COMMUNITIES IN THE PATH OF THIS THUNDERSTORM INCLUDE...
DELCO...FREEMAN...RIEGELWOOD AND BOLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3421 7826 3419 7848 3437 7848 3437 7826
3434 7818
RJDSpecial weather statement, Jul 5, 4:52 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
552 PM EDT TUE JUL 5 2011
NCZ087-099-SCZ024-033-053-052245-
ROBESON-COLUMBUS-DILLON-MARION-INLAND HORRY-
552 PM EDT TUE JUL 5 2011
...A STRONG THUNDERSTORM ON THE DILLON-MARION COUNTY LINE NEAR
FORK...
AT 552 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES EAST OF FORK...
MOVING NORTHEAST AT 5 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. TORRENTIAL
RAINFALL WILL ACCOMPANY THIS STRONG THUNDERSTORM...PERHAPS UP TO 2
INCHES.
COMMUNITIES IN THE PATH OF THIS STRONG STORM INCLUDE...MULLINS...
BARNESVILLE...CHERRY GROVE...FAIR BLUFF...FLOYDALE...FORK...
GAPWAY...KEMPER...LAKE VIEW...SMITHBORO...ZION AND MARIETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3448 7901 3423 7888 3414 7929 3430 7937
RJD
Special weather statement, Jul 5, 5:09 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
609 PM EDT TUE JUL 5 2011
NCZ096-052300-
BLADEN-
609 PM EDT TUE JUL 5 2011
...A STRONG THUNDERSTORM NEAR BLADENBORO...
AT 609 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLADENBORO AND
ABBOTTSBURG...MOVING NORTHEAST AT 5 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. TORRENTIAL
RAINFALL OF UP TO 2 INCHES IS EXPECTED.
COMMUNITIES IN THE PATH OF THIS STRONG THUNDERSTORM INCLUDE...
ABBOTTSBURG...BLADENBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3468 7869 3449 7855 3446 7865 3446 7866
3447 7867 3446 7880 3453 7886 3457 7885
RJDSpecial weather statement, Jul 5, 5:27 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
627 PM EDT TUE JUL 5 2011
SCZ032-052330-
FLORENCE-
627 PM EDT TUE JUL 5 2011
...A STRONG THUNDERSTORM NEAR FLORENCE...
AT 626 PM EDT...A STRONG THUNDERSTORM WAS NEAR FLORENCE...MOVING
NORTHEAST AT 5 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING. TORRENTIAL
RAINFALL WILL BRING AS MUCH AS 2 INCHES OF RAIN TO THE FLORENCE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. STAY AWAY FROM WINDOWS AND DOORS, AND STAY OFF
PORCHES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3425 7977 3425 7975 3427 7974 3429 7970
3429 7968 3416 7956 3403 7980 3418 7993
RJDThunderstorm Wind, Bladen
- When
- July 5, 5:40 PM EST to 5:41 PM EST
- Where
- Bladen County, 0.88 mi SW of Bladenboro Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 34.540, -78.790
Power lines were reportedly down.
Thunderstorm Wind, Bladen
- When
- July 5, 5:40 PM EST to 5:41 PM EST
- Where
- Bladen County, 0.96 mi N of Butters
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 34.564, -78.831
A few trees were reported down at the intersection of Highway 211 and Webb Faulk Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Damaging Winds in Arizona, July 5, 201113 injured · $720,000 · 70 kt wind · 7 events
- Flash Flooding and Hail in Nebraska, July 5 to 6, 2011$7.4 million · 1.75 in hail · 34 events
- Flash Flood in Missouri, July 5, 20111 death · $2,000 · 1 event
- Flash Flood and Hail in Arizona, July 5, 2011$871,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Iowa, July 5, 2011$357,000 · 1 in hail · 14 events
- Damaging Winds in Arizona, July 5, 2011$193,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Arkansas, July 5, 20111 injured · $30,000 · 1 in hail · 7 events
- Flash Flood and Flooding in California, July 5 to 6, 2011$22,000 · 50 kt wind · 8 events
- Lightning Strike in Texas, July 5, 2011$30,000 · 1 event
- Hail and Damaging Winds in Georgia, July 5, 2011$22,000 · 1 in hail · 7 events
- Tornado in Minnesota, July 5, 2011$25,000 · EF0 · 1 event
- Lightning Strikes in North Carolina, July 5, 20111 injured · $10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332382, 332387.